my 10yr old was put on prozac in december 2007. about a week later he fell asleep on my bed and i noticed a hard jerk after he had already had the regular jerking when you first fall asleep. i told his pediatrician and she said she didn't think it was related to the prozac which is on for anxiety and behavior problems in school. about 5 weeks(after being on prozac for about 7 mos) ago he fell asleep on my mom's couch and we saw him jerk different parts of his body for about 30 minutes. it was totally abnormal movements. i saw the pediatrician and she did not think related to prozac but i did so we tapered him off. she ordered an eeg for the next week..he was still on half dosage of prozac which showed no seizure activity but did show what she said were spikes and she ordered an mri which he is having tomorrow. the pediatrician said that this could mean he will have seizures in the future and she wants him to see a neurologist also. i am very worried.....he is still doing the jerking and twitching in his sleep....most of it is right after he goes to sleep and i have watched for an hour and he is still doing it. i saw his eyes open a few time but he went right back to sleep. have you ever heard of this happening with prozac? He's never had a seizure. his birth mother could have been on drugs when she was pregnant with him...could this have anything to do with this? how long will prozac stay in his system after stopping....it's been about 4 weeks. thanks for any help you can give me.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.